Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Can Lack of Estrogen Cause Syncope and Palpitations
thorned6480 posted:
Just a quick question, I am 33 y/o Female. I had a complete hysterectomy in July of 2008. I have not been on any HRT. With in the past year and a half I have been having palpitations and syncope related episodes. My doctor stated that this could be due to lack of estrogen and also may be a thyroid issue. Could the lack of estrogen in my body be the cause, or could it be something else.
Note: I have had every type of testing and I am taking Toprol and currently wearing a 48 hour holter monitor. Just something that i am trying to rule out until my blood work and the results from this test come back. Thank you so much!
Mary Jane Minkin, MD responded:
Dear Thomed6480,
Your symptoms certainly could be related to lack of estrogen. When you say complete hysterectomy, did they really take out both ovaries? not to be prying, but is there any reason you cannot take estrogen? Because if you do not have any absolute reasons not to take estrogen (like having breast cancer that is sensitive to estrogen), you really should be considering estrogen therapy. You are very young, and indeed, young women health wise (heart disease, osteoporosis, dementia) do much better taking estrogen therapy. if your gynecologist is not familiar with these issues, please go to, the website of the North American menopause society, to find a menopause practitioner near you. That person will share with you the data to help guide your decisions.
Good luck,
Mary Jane

Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
Was this Helpful?
31 of 45 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website